Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2005, 7:31 AM CDT for Leake County, Scott County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2005, 7:31 AM CDT (12:31 UTC)
- Expired
- Apr 26, 2005, 8:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 261230 SVRJAN MSC079-123-261315- /O.NEW.KJAN.SV.W.0334.050426T1231Z-050426T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 731 AM CDT TUE APR 26 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 815 AM CDT * AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF LUDLOW...OR ABOUT 14 MILES EAST OF CANTON...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF FORKVILLE BY 735 AM CDT LENA BY 740 AM CDT 6 MILES NORTH OF HARPERVILLE BY 745 AM CDT WALNUT GROVE AND STANDING PINE BY 750 AM CDT SEBASTOPOL AND MADDEN BY 755 AM CDT LAT...LON 3262 8977 3244 8974 3245 8932 3275 8932 $$ BANNAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:55 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 9:55 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT MON APR 25 2005 .SHORT TERM... DRY AIRMASS GRADUALLY ERODING WITH CONTINUED MOISTURE ADVECTION INTO THE LOWER MS VALLEY. A FEW SHOWERS BEGINNING TO REACH THE MS RIVER FROM THE WEST WHILE SPRINKLES/LIGHT RAIN SHIELD BRUSHING THROUGH THE SERN CORNER OF THE CWFA. PLAN ON UPDATING THE ZONES CLOSE TO MIDNIGHT TO REMOVE THE EVENING ZONE WORDING/ALREADY SENT UPDATE TO HOURLY WEB GRAPHICS/GRIDS. EVEN THOUGH VEERING WIND PROFILES WILL BE INCREASING THROUGH MID MORNING TUESDAY...THE INSTABILITY REMAINS RATHER QUESTIONABLE UNTIL DAYBREAK WHEN SOME DAYTIME HEATING BEGINS. 00Z NAM ACTUALLY SHOWS A QUICK SHOT OF 1500-2000J/KG CAPES DEVELOPING BETWEEN 12-15Z SOUTH OF A PORT GIBSON TO MERIDIAN LINE. MODELS PERSIST IN DECREASING THE WIND SHEAR WHILE THE INSTABILITY GOES UP SO STILL EXPECT SLIGHT RISK FOR SVR TSRA MAINLY SE OF THE NATCHEZ TRACE PARKWAY FROM ABOUT MID MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 78 50 78 / 90 80 10 0 MERIDIAN 55 80 47 78 / 90 90 20 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40
Hazardous weather outlook, Apr 26, 5:37 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 537 AM CDT TUE APR 26 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271037- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 537 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER THE SOUTHERN HALF OF THE OUTLOOK AREA TODAY. LITTLE IF ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI. A POTENT UPPER LEVEL DISTURBANCE HAS PUSHED A COLD FRONT INTO THE SOUTHERN PLAINS STATES THIS MORNING. AHEAD OF THIS FRONT...A LINE OF THUNDERSTORMS HAS DEVELOPED AND CONTINUES TO MOVE TO THE EAST SOUTHEAST. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE NORTHERN HALF OF THE OUTLOOK AREA THIS MORNING...REINTENSIFYING OVER THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. WITH SURFACE MOISTURE REMAINING RELATIVELY LOW THROUGH MID MORNING...SURFACE BASED INSTABILITY WILL BE GREATLY LIMITED. THIS WILL CONFINE DAMAGING WIND GUSTS TO ONLY ISOLATED AREAS. HOWEVER...STRONG MOISTURE ADVECTION JUST ABOVE THE SURFACE AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE HAVE RESULTED IN GOOD ELEVATED INSTABILITY...RESULTING IN A RISK OF LARGE HAIL IN ISOLATED THUNDERSTORMS. BY LATE THIS MORNING...SURFACE WINDS WILL BECOME SOUTHWESTERLY...INCREASING BOTH TEMPERATURES AND DEWPOINTS OVER EAST CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI. THIS HEATING WILL BUILD INSTABILITY AHEAD OF THE AFOREMENTIONED LINE OF THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WITHIN THIS LINE SHOULD REDEVELOP/REINTENSIFY DURING THE LATE MORNING INTO THE AFTERNOON HOURS PRIMARILY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER RISKS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. AT THIS TIME...IT IS EXPECTED THAT SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA AFTER MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... ANOTHER POTENT DISTURBANCE WILL MOVE OVER OUR REGION FOR THE WEEKEND AND TRIGGER STRONG TO SEVERE THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE AREA. THE EXPECTED POSITION...AMOUNT OF MOISTURE...AND STRENGTH OF THE SYSTEM HISTORICALLY SUPPORTS STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONALLY...THE AVAILABLE MOISTURE MAY BE QUITE HIGH AND COULD SUPPORT LOCALLY HEAVY RAINFALL. PLEASE MONITOR NOAA WEATHER RADIO THIS WEEK FOR LATER STATEMENTS CONCERNING THIS DEVELOPING WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY IN THE SOUTHERN HALF OF THE OUTLOOK AREA AND THEN POSSIBLY AGAIN AREA WIDE OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 26, 7:23 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL SINGLETON 32.89N 89.54W
04/26/2005 0.25 INCH LEAKE MS EMERGENCY MNGR
&&
CAMPBELLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 48 min |
| Apr 26, 7:39 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 66 min |
| Apr 26, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 27 min |
| Apr 26, 12:27 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.